MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 27IN 4-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 27IN 4-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP304H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure to Anastomose (1028); Discomfort (2330); Insufficient Information (4580)
Date of Event 12/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: after investigation, the patient underwent choledocholithotomy in the hospital in (b)(6) 2025 (the specific procedure date was unknown).The surgeon used pdp304h to perform the bile duct suturing in a continuous suture manner during the surgery.No device failure and patient injury were reported during the surgery.7-8 days after the surgery, the patient had abdominal discomfort and increased drainage (other symptoms and signs were unknown).The doctor found that the patient had bile leakage after examination, and gave the patient a second surgery.The intraoperative exploration found that the suture at the previous bile duct suture site was broken, only the remaining knot part could not provide tension support.The doctor replaced the suture with a new one (the specific product information was unknown) for re suturing and reinforcement.The patient was in stable condition currently, and no subsequent adverse event report was received.The following information was requested but unavailable: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture originally tied (multiple knots, square knot, etc.)? did the patient experience an anastomotic leak on the bile duct incision? please describe any medical/surgical intervention required for this suture event including dates and results.Where on the suture was the break noted upon re-operation? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? surgeon¿s name? will product be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent a common bile duct incision and stone removal surgery/choledocholithotomy surgery on an unknown date and suture was used to sew the bile duct incision.Seven to eight days post-operation, the patient was found to have a bile duct leak complication.A second surgery was done and it found the previous suture was already degraded about 70-80%, the suture on the bile duct incision was broken, and only a small suture tie was left.The incision was re-sutured.The current condition of the patient was reported as stable.The surgeon opined it was related to the product.Additional information was requested.

Brand Name
PDS+ VIO 27IN 4-0 S/A RB-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24035969
Report Number2210968-2026-00238
Device Sequence Number18456651
Product Code NEW
UDI-Device Identifier10705031047976
UDI-Public10705031047976
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP304H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Initial Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown